Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Welcome and thanks for asking your question. I am sorry the expert you requested is not available. My name is***** am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions so that I can be well informed and give you the best advice. There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you.
1- How long has it been since he ate the Naproxen?
2- Was each pill 220mg or was it a total of 220mg?
3- Do you have hydrogen peroxide 3%?
Give me a few minutes while I type your answer. Thank you.
Friend, naproxen is very easily toxic to dogs. Doses of 5mg/kg we begin to see gastrointestinal ulceration. Doses above 25mg/kg we see renal failure. Your dog based on his weight took a dose of 22mg/kg, this can potentially be fatal for your dog. In addition, the imitrex can cause agitation, vocalization, etc. Unfortunately after 3 hours inducing vomiting with peroxide will not help. At this stage he should be seen by ER veterinarian and start him on supportive care of IV fluids and activated charcoal with the goal to avoid kidney failure. Highly recommend not waiting and taking him to the nearest ER veterinarian. I realize that this answer may not be entirely to your liking, and I regret being the bearer of information that you really don’t want to hear. But it would be unfair to you and unprofessional of me were I to provide you with anything less than truthful and honest information. I hope you understand.
To find an ER vet in your area follow the link below:
Please do not forget to rate my answer - I hope you found it to be excellent. If there’s more I can do, please use the reply tab and let me know. It’s my goal to provide you with excellent service." Thank you for your business and I hope to work with you again soon!